Texas, 2013Hail and Damaging Winds in Texas, June 7, 2013
June 7, 2013 · NWS CRP · 7 events in 4 counties and zones
A modestly unstable air mass developed over South Texas in proximity to a weak frontal boundary early on June 7th. An upper level disturbance moved out of northeast Mexico into the region during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A modestly unstable air mass developed over South Texas in proximity to a weak frontal boundary early on June 7th. An upper level disturbance moved out of northeast Mexico into the region during the afternoon. Scattered strong and isolated severe thunderstorms developed over the Brush Country and moved toward the coast. Marginally severe hail occurred in the Brush Country with damaging winds reported in Laredo and Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 7, 1:20 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 7, 1:20 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
220 PM CDT FRI JUN 7 2013
.DISCUSSION...WL MAKE A FEW QUICK AFTN ADJUSTMENTS TO MAINLY THE
TEMP AND POP GRIDS BASED UPON THE STRONG MCS MOVING SOUTHEAST
ACROSS THE BRUSH COUNTRY. SPECIFICALLY...LOWERED HIGH TEMPS FOR
THE NORTHWEST AREAS SVRL CATEGORIES AND MOST EVERYWHERE ELSE BY AT
LEAST 1-3 DEGS. BUMPED UP POPS TO GOOD CHC/LKLY ACROSS THE WESTERN
AREAS BASED UPON RADAR TRENDS.
THE COLD FRONT JUST WENT SOUTH OF LAREDO WITHIN THE PAST HOUR.
SFC-BASED CAPES ALONG AND SOUTH OF THE FRONT ARE IN THE 2400-3400
J/KG RANGE. SO WITH THE MCS MOVING SEWD TWDS THIS VERY UNSTABLE
AIRMASS POISED ALONG AND SOUTH OF THE FRONT...CONTINUED
DEVELOPMENT IS LKLY THROUGH THE AFTN ACROSS THE REMAINDER OF THE
BRUSH COUNTRY AND THE WESTERN PORTIONS OF THE COASTAL BEND. STILL
EXPECT ONE OR TWO SVR STORMS GIVEN THE HIGH CAPES AND MARGINAL
DEEP LAYER SHEAR.
&&
.PREV DISCUSSION... /ISSUED 1223 PM CDT FRI JUN 7 2013/
DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
AVIATION...MOSTLY VFR CEILINGS ARE EXPECTED THROUGH THE AFTN AND
EVENING HOURS. HOWEVER...MVFR AND EVEN BRIEF IFR CEILINGS WL BE
POSSIBLE ACROSS MAINLY THE LRD TAF SITE AS A CLUSTER OF
THUNDERSTORMS MOVES THROUGH THIS AREA BETWEEN 19Z AND 21Z. THE
BIGGEST THREAT WL BE FROM GUSTY THUNDERSTORM-INDUCED WINDS BETWEEN
25 AND 45 KT AT TIMES ALONG AND BEHIND THIS CLUSTER. THIS CLUSTER
MAY REACH ALI AND CRP BY 21-22Z. VCT IS EXPECTED TO REMAIN MOSTLY
DRY AS THE CONVECTION PASSES TO THE WEST AND SOUTHWEST. RAIN
CHANCES SHOULD DIMINISH BY 02Z AS THE CLUSTER MOVES SOUTHEAST OF
THE TAF SITES. ADDITIONAL CONVECTION WL BE POSSIBLE ACROSS THE LRD
TAF SITE AFTER MIDNIGHT AS ANOTHER UPPER LEVEL DISTURBANCE AFFECTS
THIS RGN. ONCE AGAIN...MOSTLY VFR CEILINGS WL PREVAIL WITH
OCCASIONAL MVFR CONDITIONS IN OR NEAR THUNDERSTORMS.
PREV DISCUSSION... /ISSUED 1045 AM CDT FRI JUN 7 2013/
DISCUSSION...THE COLD FRONT IS BEGINNING TO SLOW DOWN AND
CURRENTLY STRETCHES FROM CENTRAL WEBB COUNTY THROUGH BAFFIN BAY
AND THEN EASTWARD INTO THE WATERS. ISOLATED CONVECTION HAS BEEN
DEVELOPING AND DISSIPATING IN THE VICINITY OF THE FRONT ALL
MORNING LONG. EXPECT CONVECTION TO CONTINUE TO DEVELOP ALONG AND
SOUTHWEST OF THE FRONT THROUGH THE AFTN HOURS. ENHANCED CUMULUS
AND BETTER CONVERGENCE ACROSS THE BRUSH COUNTRY WL ENHANCE
CONVECTIVE CHANCES IN THIS RGN. OF MORE SIGNIFICANT NOTE WL BE THE
DEVELOPING CLUSTER OF STORMS BETWEEN EAGLE PASS AND SONORA. SVRL
VORT MAXES...ONE IN THE PANHANDLE AND ANOTHER NEAR THE BIG BEND
RGN WL CONTINUE TRACKING SEWD TDA. THESE VORT MAXES ARE MAINLY
RESPONSIBLE FOR THE UPSTREAM CONVECTION. CORFIDI VECTORS ALONG
WITH THE CURRENT PROPAGATION STRONGLY SUGGESTS THAT THIS CLUSTER
WL LKLY AFFECT THE WESTERN PORTION OF THE CWA THIS AFTN/EVE. GIVEN
THE OTHER FACTORS ALONG WITH MODEST 0-6KM BULK SHEAR IN PLACE AND
SFC-BASED CAPES EXPECTED TO REACH AS HIGH AS 2500-3500
J/KG...EXPECT THE POSSIBILITY OF A FEW STRONG TO SVR STORMS TO
DEVELOP THIS AFTN/EVE ACROSS MAINLY THE WRN HALF OF THE CWA.
YET ANOTHER UPSTREAM VORT MAX CURRENTLY MOVING THROUGH COLORADO WL
LKLY AFFECT THE CWA OVERNIGHT TNT. SYNOPTIC SCALE MODELS ARE IN
GOOD AGREEMENT IN KEEPING THE STALLED FRONT ACROSS THE CWA
OVERNIGHT ALONG WITH PWATS AROUND 1.8 INCHES AND MODEST UPR
FORCING FROM THE VORT MAX. ONCE AGAIN THE BEST POPS WL BE FOCUSED
ACROSS THE BRUSH COUNTRY WITH LESS POPS FURTHER NORTHEAST GIVEN
THE DRIER AIR IN PLACE ACROSS THIS RGN.
BUMPED TEMPS DOWNWARD AREA-WIDE FOR TDA GIVEN THE INCREASED
CLOUDS...INCREASED RAIN CHANCES AND NORTHEAST FLOW BEHIND THE
FRONT.
MARINE...INCREASED WINDS SLIGHTLY BASED UPON CURRENT OBSERVATIONS
BEHIND THE COLD FRONT. WIND WL TEND TO BECOME MORE EASTERLY
THROUGH THE DAY AS A WEAK SEA-BREEZE BEGINS TO DEVELOP. WAVE
PERIODS OF 9-10 SECONDS FROM ANDREA WL SLOWLY DIMINISH TDA AND WL
DIMINISH THE RIP CURRENT THREAT FOR SATURDAY. STILL LOOKING AT
MODERATE RISK OF RIP CURRENTS TDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 91 74 92 76 96 / 30 30 20 10 20
VICTORIA 90 68 91 75 91 / 20 20 20 10 20
LAREDO 95 76 95 78 100 / 60 40 20 10 10
ALICE 92 73 92 75 96 / 40 50 20 10 10
ROCKPORT 87 75 89 80 91 / 20 30 20 10 20
COTULLA 86 72 95 75 100 / 60 30 20 10 10
KINGSVILLE 93 74 92 76 96 / 30 40 20 10 10
NAVY CORPUS 86 76 87 79 90 / 20 30 20 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB/80...SHORT TERM
Hazardous weather outlook, Jun 7, 9:55 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 AM CDT FRI JUN 7 2013
GMZ230-235-250-255-270-275-TXZ242>247-081200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1055 AM CDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY...WITH STRONGER
AND MORE FREQUENT RIP CURRENTS EXPECTED ALONG GULF FACING BEACHES.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MIDDLE TEXAS COASTAL WATERS AND COASTAL BEND THIS
AFTERNOON AND TONIGHT. A FEW STRONG STORMS WITH SMALL HAIL AND BRIEF WIND
GUSTS TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS SATURDAY AND ACROSS THE COASTAL BEND AND MIDDLE TEXAS COASTAL
WATERS...SUNDAY AND MONDAY. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TXZ229>234-239>241-081200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-
1055 AM CDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE NORTHERN COASTAL BEND AND BRUSH COUNTRY THIS AFTERNOON
AND TONIGHT. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY
OCCUR THIS AFTERNOON AND EVENING...PRIMARILY WEST OF A TILDEN TO
ALICE LINE. LARGE HAIL UP TO GOLF BALL SIZE ALONG WITH WINDS IN
EXCESS OF 60 MPH MAY OCCUR WITH A FEW STORMS IN THIS REGION.
1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS MAY OCCUR WITH THE
STRONGER STORMS MAINLY WEST OF A TILDEN TO ALICE LINE THIS
AFTERNOON AND EVENING.
ADDITIONAL THUNDERSTORMS MAY REDEVELOP LATER TONIGHT ACROSS
WESTERN BRUSH COUNTRY AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH
THE STALLED COLD FRONT ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS SATURDAY AND ACROSS THE COASTAL BEND AND MIDDLE TEXAS COASTAL
WATERS...SUNDAY AND MONDAY. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY WEST OF A TILDEN TO ALICE LINE.
MB
In the hours before
Special weather statement, Jun 7, 12:01 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
101 PM CDT FRI JUN 7 2013
TXZ229-071900-
LA SALLE-
101 PM CDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL BE AFFECTING LA SALLE COUNTY...
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BIG WELLS...MOVING EAST AT
35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
MB
Special weather statement, Jun 7, 12:29 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
129 PM CDT FRI JUN 7 2013
TXZ239-071930-
WEBB-
129 PM CDT FRI JUN 7 2013
...A STRONG THUNDERSTORM MAY IMPACT AREAS OF WEBB COUNTY ALONG THE
RIO GRANDE...
AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM ACROSS EXTREME EASTERN COAHUILA SOUTH OF
CHUPADERA RANCH AIRPORT...OR 42 MILES SOUTH OF EL INDIO...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE IN WESTERN WEBB COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
HART
Special weather statement, Jun 7, 1:25 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
225 PM CDT FRI JUN 7 2013
TXZ241-242-072015-
JIM WELLS-KLEBERG-
225 PM CDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WAS AFFECTING EXTREME SOUTHEASTERN JIM
WELLS AND NORTHWESTERN KLEBERG COUNTIES...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM 10 MILES WEST OF
KINGSVILLE...SLOWLY MOVING NORTH AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
HART
Hail, Webb
- When
- June 7, 1:50 PM CST to 1:55 PM CST
- Where
- Webb County, 1.23 mi W of Laredo Afb to 1.75 mi SSE of (Lrd)laredo Intl Arp
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 27.530, -99.490
Quarter sized hail along with very heavy rain producing near zero visibility in Laredo was relayed through amateur radio.
Hail, Webb
- When
- June 7, 1:55 PM CST to 2:03 PM CST
- Where
- Webb County, 1.64 mi ESE of (Lrd)laredo Intl Arp to 1.63 mi N of Laredo
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 27.610, -99.496
Half dollar sized hail was reported in the north central portion of Laredo near the intersection of Del Mar Boulevard and McPherson Avenue.
Thunderstorm Wind, Webb
- When
- June 7, 1:56 PM CST
- Where
- Webb County, 1.23 mi W of Laredo Afb to 0.81 mi WSW of Laredo Afb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.530, -99.490
Power lines blown down on the south side of Laredo.
Hail, Duval
- When
- June 7, 2:28 PM CST
- Where
- Duval County, 0.36 mi SE of Realitos
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 27.446, -98.526
Duval County Sheriff's office relayed report of quarter sized hail in Realitos.
Hail, Duval
- When
- June 7, 2:34 PM CST
- Where
- Duval County, 2.41 mi SSW of Realitos
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 27.420, -98.550
CocoRaHS observer reported penny sized hail southwest of Realitos.
Hail, Jim Wells
- When
- June 7, 2:46 PM CST
- Where
- Jim Wells County, 2.83 mi NNE of Ben Bolt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.690, -98.070
Public reported penny sized hail south of Alice.
Thunderstorm Wind, Nueces
- When
- June 7, 4:25 PM CST to 4:26 PM CST
- Where
- Nueces County, 1.59 mi ESE of Corpus Christi to 1.8 mi ESE of Corpus Christi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 27.772, -97.396
Trees were blown down and blocked Santa Fe Street in Corpus Christi.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Flooding in Rhode Island, June 7, 2013$35,000 · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
- Lightning Strike in Tennessee, June 7, 20131 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461002, 461003, 461007, 461004, 461005, 461006, 461008.